Alert archive / Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 63, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 17, 2006, 12:13 PM EDT for Washington County, Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2006, 12:13 PM EDT (16:13 UTC)
- Expired
- Apr 17, 2006, 1:03 PM EDT
- In force
- 50 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Washington County, VA
The radar
The Knoxville radar (KMRX), 143 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 11:31 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 9:38 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 17, 9:38 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 938 AM EDT MON APR 17 2006 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE ACROSS EASTERN KENTUCKY WITH A COLD FRONT EXTENDING SOUTHWEST INTO NORTHWEST TENNESSEE. THE SURFACE LOW AND ASSOCIATED UPPER LEVEL SHORT-WAVE WILL MOVE EAST SOUTHEAST ACROSS SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA THIS MORNING. THE SHORT-WAVE AND ELEVATED INSTABILITY HAS PRODUCED AN AREA OF SHOWERS AND THUNDERSTORMS NEAR AND AHEAD OF THE SURFACE LOW. THIS AREA OF STORMS MAY CLIP SOUTHWEST VIRGINIA LATER THIS MORNING AS THE SURFACE LOW PULLS SOUTHEAST. LATEST NAM/GFS SOUNDINGS SHOWS THAT MOST OF THE FORECAST AREA WILL BE CAPPED TODAY AS THE COLD FRONT PULLS SOUTHEAST ACROSS THE REGION. PLAN ON REDUCING POPS AREA-WIDE TODAY GIVEN EXPECTED CAP OVER THE FORECAST AREA KEEPING CONVECTION CHANCES DOWN. SURFACE WINDS WILL VEER TO THE WEST THEN NORTHWEST LATER TODAY AS COLD FRONT APPROACHES. BREEZY CONDITIONS EXPECTED...BUT BELOW LAKE WIND ADVISORY CRITERIA. DEWPOINTS IN THE MID 50S TO LOWER 60S WILL HELP KEEP RELATIVE HUMIDITIES UP FROM YESTERDAYS VALUES IN THE 20S...SO FIRE THREAT NOT AS HIGH TODAY. HAVE UPPED HIGHS MOST LOCATIONS BY A CAT GIVEN EXPECTED LESS CONVECTION AND DOWNSLOPE WESTERLY WINDS. HAVE A GOOD DAY... && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DH
Hazardous weather outlook, Apr 17, 10:55 AM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1055 AM EDT MON APR 17 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-180845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1055 AM CDT MON APR 17 2006 /955 AM EDT MON APR 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST VIRGINIA AND EXTREME NORTHEAST TENNESSEE TODAY... AN AREA OF THUNDERSTORMS WILL MOVE SOUTHEAST INTO SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE LATE THIS MORNING AND EARLY AFTERNOON. DUE TO STRONG WESTERLY WINDS ALOFT...SOME OF THESE STORMS MAY BECOME SEVERE PRODUCING DAMAGING WINDS AND HAIL UP TO NICKEL SIZE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY WHEN A FRONT PUSHES THROUGH THE AREA. LOCATIONS IN THE SOUTHERN TENNESSEE VALLEY WILL HAVE THE BEST CHANCES OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE LATE THIS MORNING AND EARLY AFTERNOON. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 12:16 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Washington | 44 min |
| Apr 17, 12:46 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi | 29 min |
| Apr 17, 11:09 AM EDT | Severe Thunderstorm Warning | MRX | Wise | 51 min |
| Apr 17, 11:55 AM EDT | Severe Thunderstorm Warning | MRX | Russell | 50 min |
| Apr 17, 12:00 PM EDT | Severe Thunderstorm Warning | MRX | Wise, City of Norton | 30 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.